Alert archive / Wisconsin / Small Craft Advisories in 2016

Small Craft Advisory 59, NWS Milwaukee, WI

July 14, 2016

NWS Milwaukee, WI issued this small craft advisory at Jul 14, 2016, 2:57 AM CDT. It took effect at Jul 14, 2016, 10:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jul 14, 2016, 2:57 AM CDT (07:57 UTC)
In effect from
Jul 14, 2016, 10:00 AM CDT
Expired
Jul 14, 2016, 8:00 PM CDT
In force
10 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

282 
WHUS73 KMKX 140757
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
257 AM CDT THU JUL 14 2016

...GUSTY WINDS DEVELOPING THIS MORNING...

.A TIGHTENING PRESSURE GRADIENT AND A PUSH OF SLIGHTLY COOLER AIR
WILL RESULT IN GUSTY WEST WINDS DEVELOPING OVER THE SHORE AREAS
LATER THIS MORNING. WIND GUSTS UP TO 25 KNOTS ARE EXPECTED. THE
GUSTS WILL BE LOWER FARTHER AWAY FROM THE SHORE DUE TO MORE STABLE
CONDITIONS OVER LAKE MICHIGAN. 

WAVE HEIGHTS WILL REMAIN IN THE 1 TO 2 FOOT RANGE DUE TO THE OFF
SHORE WINDS. 

LMZ643>646-141600-
/O.NEW.KMKX.SC.Y.0059.160714T1500Z-160715T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
257 AM CDT THU JUL 14 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING
TO 7 PM CDT THIS EVENING. 

* WINDS: WEST WINDS 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS LATER
  THIS MORNING AND AFTERNOON.

* WAVES: 1 TO 2 FEET...HIGHER TOWARD THE OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX

MBK
4 follow-up statements
747 
WHUS73 KMKX 141442
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
942 AM CDT THU JUL 14 2016

...GUSTY WINDS DEVELOPING THIS MORNING...

.A TIGHTENING PRESSURE GRADIENT AND A PUSH OF SLIGHTLY COOLER AIR
WILL RESULT IN GUSTY WEST WINDS OVER THE SHORE AREAS TODAY. WIND
GUSTS UP TO 25 KNOTS ARE EXPECTED. THE GUSTS WILL BE LOWER FARTHER
AWAY FROM THE SHORE DUE TO MORE STABLE CONDITIONS OVER LAKE
MICHIGAN.

WAVE HEIGHTS WILL REMAIN IN THE 1 TO 2 FOOT RANGE DUE TO THE OFF
SHORE WINDS.

LMZ643>646-142245-
/O.CON.KMKX.SC.Y.0059.160714T1500Z-160715T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
942 AM CDT THU JUL 14 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WINDS: WEST WINDS 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS LATE
  THIS MORNING AND AFTERNOON...EASING TO 10 TO 15 KNOTS LATE IN
  THE AFTERNOON.

* WAVES: 1 TO 2 FEET...HIGHER TOWARD THE OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

REM
WWW.WEATHER.GOV/MKX
829 
WHUS73 KMKX 142013
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
313 PM CDT THU JUL 14 2016

...GUSTY WEST WINDS INTO EARLY EVENING...

.A TIGHT PRESSURE GRADIENT WILL CONTINUE TO BRING GUSTY WEST
WINDS OVER THE NEARSHORE WATERS INTO EARLY THIS EVENING. WIND
GUSTS UP TO 25 KNOTS ARE EXPECTED...WITH A FEW TO AROUND 30 KNOTS.
THE GUSTS WILL BE LOWER FARTHER AWAY FROM THE SHORE...DUE TO MORE
STABLE CONDITIONS OVER LAKE MICHIGAN. WAVE HEIGHTS WILL REMAIN IN
THE 1 TO 2 FOOT RANGE...DUE TO THE OFFSHORE WINDS.

LMZ643>646-150000-
/O.CON.KMKX.SC.Y.0059.000000T0000Z-160715T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
313 PM CDT THU JUL 14 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WINDS: WEST WINDS 15 TO 25 KNOTS...WITH A FEW GUSTS TO AROUND 30
  KNOTS. WINDS WEAKENING THIS EVENING.

* WAVES: 1 TO 2 FEET...HIGHER TOWARD THE OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
345 
WHUS73 KMKX 142354
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
654 PM CDT THU JUL 14 2016

...GUSTY WEST WINDS LASTING INTO THE EVENING...

.GUSTY WEST WINDS WILL LAST UNTIL AROUND 8 PM THIS EVENING.
EXPECT GUSTS TO AROUND 25 KNOTS...THEN DIMINISHING TO 10 TO 15
KNOTS LATER IN THE EVENING.  

THE WINDS WILL BECOME MORE NORTHERLY AFTER MIDNIGHT AS A COLD
FRONT SAGS SOUTH ACROSS LAKE MICHIGAN. 

LMZ643>646-150100-
/O.EXT.KMKX.SC.Y.0059.000000T0000Z-160715T0100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
654 PM CDT THU JUL 14 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM CDT THIS
EVENING. 

* WINDS: WEST WINDS 15 TO 20 KNOTS...WITH A FEW GUSTS TO 25 KNOTS
  THROUGH 8 PM CDT. WINDS DIMINISHING LATER THIS EVENING. 

* WAVES: 1 TO 2 FEET...HIGHER TOWARD THE OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX

MBK
690 
WHUS73 KMKX 150104
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
804 PM CDT THU JUL 14 2016

...GUSTY WINDS DIMINISHING...

.GUSTY WEST WINDS WILL CONTINUE TO DIMINISH THROUGH THE REMAINDER
OF THE EVENING. OCCASIONAL GUSTS TO AROUND 25 KNOTS WILL DIMINISH
TO 15 TO 20 KNOTS DURING THE REMAINDER OF THE EVENING.

HENCE THE SMALL CRAFT ADVISORY IS BEING ALLOWED TO EXPIRE AT 8 PM
CDT. 

LMZ643>646-150215-
/O.EXP.KMKX.SC.Y.0059.000000T0000Z-160715T0100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
804 PM CDT THU JUL 14 2016

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$
WWW.WEATHER.GOV/MKX

MBK

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jul 14, 2:50 AM CDT, 7 minutes earlier.

Area forecast discussion, Jul 14, 2:50 AM CDT, 7 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
250 AM CDT THU JUL 14 2016

.TODAY AND TONIGHT...Forecast Confidence - Medium.

Weak wind shift associated with pre-frontal trough which also
highlighted density discontinuity washed out across srn WI
overnight as last -shra dried up around 03z.  Yet, drier air did
overspread the area as sfc dewpoints slipped into the upper 50s to
lower 60s.  Fortunately, low clouds associated with heavier rainfall
across northern IL likely to remain to the south early this morning
as low level winds veer more to the west. Otherwise, expect
increasing mid clouds across northern CWA today with few-sct cu
developing farther south.  Initial push of low level cooler air and
weak short wave may bring some -shra to nrn CWA this aftn.  Mild
overnight temps and sunshine in the south should allow daytime temps
to warm back up into the low to mid 80s across the south.

Secondary push of cooler air will accompany sharper mid-level trof
passing across srn wi later tngt into Fri mrng.  Deepening low to
mid-level RH may result in some showers tonight across most of the
CWA

.FRIDAY - Confidence...Medium
Low level thermal trough in place with 850 temps proggd to drop to 8-
10c. So refreshingly cooler and less humid airmass in place with
highs in the 70s and dew points in the 50s. Models are in pretty
good agreement on bringing a fairly potent vort max through. POPS
are in the slight chance/chance category so hard to argue with that
given the mid level energy coming into play. However given the dry
and fairly stable look to bufkit soundings will keep the pops
more in the slight chance category.

.SATURDAY - Confidence...Medium
Appears the influence of a surface/850 anticyclone will dominate
with little upper support for precip. Only the NAM shows a weak
wavelet in the 500 millibar flow pattern. The LLJ refocusing is
proggd to evolve across IA and MN. In fact, latest progs keep all
but our far west dry right through Saturday night as best
waa/shortwave energy continue to keep the focus to our west.

.SUNDAY AND MONDAY - Confidence...Medium
850 LLJ and shortwave arrive with next decent shot at some much
needed rainfall. Do not like the look of the GFS which is already
suggesting a split in QPF maxima...one to our north and one across
IL leaving little for us here. Meanwhile the 00z ECMWF shows a
better shot of precip for the CWA. For now, progs do show waa/moist
advection and a shortwave so will keep high end chance pops but trim
out any likely mention at this time. Trailing cold front arrives
Sunday night so will keep POPS in place. Again, the ECMWF is the
most favorable prog for generating rainfall across srn WI. Looks
like front may be a little sluggish to depart on Monday so POPS
remain per Superblend.

.MONDAY NIGHT THROUGH TUESDAY NIGHT - Confidence...Medium
Decent agreement seen for surface high to be the dominant feature
this period. The GFS shows cooler 925 temps this period than the
ECMWF but both show a quiet influence of the surface high. Mid level
ridging will be starting to build towards the Upper Midwest later in
the period. A ripple or two in the northwest flow regime combined
with some return flow on back side of the high may result in some
convection riding in here Tuesday night.

.WEDNESDAY - Confidence...Medium
Still potential for convection with lingering waa and any wave on
periphery of expanding mid level ridging. The ECMWF is showing a
stronger signal for more appreciable ridge riding activity with a
more decidedly northwest flow regime. meanwhile the GFS has the
ridge building into srn WI with 597dm height contour reaching to
DBQ. For now will steer close to the Superblend guidance.

&&

.AVIATION/12Z TAFS/...IFR low clouds across northern IL likely
to stay south of the border early this morning as low level winds
increase and veer more westerly. Will need to watch far southeast
WI and KENW taf closely for these clouds next few hours.

Otherwise, expect VFR conditions today but look for some increase in
clouds later this morning and afternoon. Few-sct cu expected,
possibly becoming briefly bkn. Secondary surge of cooler air later
tonight may bring some lower cigs to TAF sites after midnight.

&&

.MARINE...Initial surge of low level cooler air behind front wl
result in breezy west to southwest winds today. Winds gusts over
the shore areas likely to around 25 knots while less mixiness farther
away from shore over the near shore waters. With many vessels moving
in and out from harbors along the lake, will post Small Craft Advisory
from mid-morning thru late afternoon.

Secondary surge of cooler air wl be marked by west winds veering to
the north to northwest after midnight tonight.  Expect wind gusts to
remain below 22 knots after frontal passage late tngt into Fri mrng.

&&

.MKX Watches/Warnings/Advisories...
WI...None.
LM...SMALL CRAFT ADVISORY from 10 AM this morning to 7 PM CDT this
     evening for LMZ643>646.

&&

TODAY/TONIGHT AND AVIATION/MARINE...MBK
Friday THROUGH Wednesday...Collar
Hazardous weather outlook, Jul 13, 11:11 PM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1111 PM CDT WED JUL 13 2016

WIZ046-047-051-052-056>060-062>072-150415-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
1111 PM CDT WED JUL 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...REST OF TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THERE ARE CHANCES OF THUNDERSTORMS FROM TIME TO TIME SUNDAY
THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED EARLY THIS EVENING.

LMZ643>646-150415-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1111 PM CDT WED JUL 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...REST OF TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

WEST WIND GUSTS WILL APPROACH SMALL CRAFT ADVISORY CRITERIA ON
THURSDAY.

THERE ARE CHANCES OF THUNDERSTORMS FROM TIME TO TIME SUNDAY
THROUGH TUESDAY.

WWW.WEATHER.GOV/MKX

MBK

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 8:23 PM CDTSpecial Weather StatementMKXMarquette37 min
Jul 13, 8:25 PM CDTSpecial Weather StatementMKXSauk35 min

Nearby

Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.